Insulin and Weight Gain/ also trazadone

By Latest Reply 2011-06-11 12:09:10 -0500
Started 2008-09-26 12:54:59 -0500

Does anybody know about Insulin
and Weight Gain due to Insulin being a hormone. I was told this by a Doctor, and I am taking 60 units a day. I am gainig weight but I don't know if it is from Insulin and combination of food or both. Also taking Trazodone for sleep. Does anybody know about this


13 replies

gbc43
gbc43 2011-06-11 12:09:10 -0500 Report

I had the weight loss when I went on, about 100 lbs and BS came in line . Ist been 2 years but still have other problems . If we could get all Drs on the same page it works better .

Petrea
Petrea 2008-09-26 19:10:40 -0500 Report

I have gained about 40 lbs. since starting on insulin even though I exercise more and stick to a stricter diet. I have to say though that my blood sugar levels have come way down since I started on the insulin and my dr.& I are very happy with the results

2008-09-27 02:32:59 -0500 Report

Petra,
Thank you for your reply, I am so happy to hear from you and others about weight gain with insulin. I am going to go stricter with my diet and discontine
my insulin. I was so concerned about this problem. I gained so fast, and also
not feeling good on insulin. I will try to keep it under control with diet.

caspersmama
caspersmama 2008-09-27 10:55:05 -0500 Report

I too have gained weight, the more insilin, the more weight. If you can tolerate Byetta I have heard it helps with the weight. But it made me deathly ill. Also I have heard people using flaxseed are having some results losing weight but I know nothing about it.

2008-09-27 13:27:02 -0500 Report

Thanks IVTONY 20,
Thanks for the thought. It is hard for me to take meds,I get so sick on them.
But I am going to try Flax Seed. I understand Flax is very good for you.
Thanks again.

caspersmama
caspersmama 2008-09-28 05:56:46 -0500 Report

Good Luck. Make sure you read up on it, because I think there are different kinds and uses that you need to do.

2008-09-28 14:37:12 -0500 Report

Okay, I will read up on it. Thanks for your input, I will let you know.

Ms. Dee
Ms. Dee 2008-09-26 13:47:07 -0500 Report

Hi there, I'm new on this site and I noticed your letter. I have been a type 1 diabetic for almost 20 years, right now I'm taking 65 units of Lantus daily and 10 units of Humalog for a couple of years, and yes the more insulin you take the more weight you will gain, and yes that is a fact, but it's the only thing that we all can do to keep our sugar levels good.

Debe Pendice
Debe Pendice 2008-09-26 22:59:59 -0500 Report

I agree with you. First I lose weight then when I started insulin in large dose, gained weight. Now having BG under control took weight off due to dose being lower…I try to keep my BG normal so I don't have to increase my insulin…

2008-09-27 02:39:04 -0500 Report

Debe.
Thank you for your reply, I am so glad to know this is the side effect of
insulin. It is going to make become stricter with diet and move more. I
don't want to gain any more weight. I am
exercising now carrying all this weight around.

marvinvwinkle
marvinvwinkle 2008-09-26 13:40:53 -0500 Report

I am on 46 units of levimir insulin. I also take a sliding scale insulin, and yes it will cause you to gain weight(much weight) if you don't control your diet and keep up an exercise program.

Wrecklessone
Wrecklessone 2008-09-26 13:21:34 -0500 Report

I have been on 98 units in the am and 84 units in the pm for about 8 months. I have gained over 30 pounds and I have reduced my eating pattern. I think it is the insulin, at least that is what my doc says but that living is much more important than being skinny. She sits her skinny little dierrere in the chair opposite mine when she says that but I think if the shoe were on the other foot, a solution would be possible. I continue the search. This website is part of that effort.

Goddess
Goddess 2008-09-26 13:03:39 -0500 Report

I'm not on insulin but I have been on trazadone until recently. I didn't gain weight with it.